MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable events of stent migration and stent cover migration.Imdrf impact code f2301 captures the reportable event of the stent was removed using forceps.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal covered distal release stent was to be implanted in the esophagus to treat an approximately 5 cm exogenous benign esophageal tumor during an esophageal stent placement procedure performed on (b)(6) 2025.During the procedure, the ultraflex esophageal stent was deployed.However, the position of the stent cover was changed.The stent and stent cover had migrated, which prompted the physician to remove the stent using forceps.Another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block b5 (describe event or problem) and h6 (device codes) were updated following a medical review which determined that the device was inappropriately used to treat a benign tumor.Block h6: imdrf device code a010402 captures the reportable events of stent migration.Imdrf device code a04 captures the reportable events of stent cover damaged/defective.Imdrf impact code f2301 captures the reportable event of the stent was removed using forceps.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal covered distal release stent was to be implanted in the esophagus to treat an approximately 5 cm exogenous benign esophageal tumor during an esophageal stent placement procedure performed on (b)(6) 2025.During the procedure, the ultraflex esophageal stent was deployed.However, the position of the stent cover was changed.The stent and stent cover had migrated, which prompted the physician to remove the stent using forceps.Another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: it was reported that the stent was used to treat a benign tumor.The ultraflex esophageal ng stent system is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal ng covered stent system is also indicated for occlusion of concurrent esophageal fistula.The device is not indicated for placement to treat a benign tumor.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable events of stent migration.Imdrf device code a04 captures the reportable events of stent cover damaged/defective.Imdrf impact code f2301 captures the reportable event of the stent was removed using forceps.Block h11: an ultraflex esophageal stent was received for analysis.Visual examination of the returned device found the stent fully expanded and deployed.No other problems were noted with the stent and delivery system.Product analysis was unable to confirm the reported events of stent migration and stent cover damaged/defective as the stent was returned fully expanded and deployed.The reported event of stent migration is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the stent was used to treat a benign tumor.The ifu states, "the ultraflex esophageal ng stent system is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal ng covered stent system is also indicated for occlusion of concurrent esophageal fistula." the device is not indicated for placement to treat a benign tumor.Additionally, stent migration is noted within the ifu as possible adverse event associated with the use of the device.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23457319
Report Number3005099803-2025-05709
Device Sequence Number18371948
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public(01)08714729716150(17)260101(10)33120294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Model NumberM00513730
Device Catalogue NumberM00513730
Device Lot Number0033120294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer12/04/2025
12/31/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/28/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight68 KG